Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 85, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 6, 2010, 8:39 AM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2010, 8:39 AM EDT (12:39 UTC)
- Expired
- Jun 6, 2010, 9:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:03 AM EDT | Tornado Watch | SPC | 7 hr |
| Jun 6, 7:51 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:39 AM EDT, 1 hour earlier.
Area forecast discussion, Jun 6, 7:39 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
739 AM EDT SUN JUN 6 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE OHIO VALLEY THIS
MORNING. THUNDERSTORMS WILL ACCOMPANY THIS FRONT...WITH THE
POTENTIAL FOR SOME STORMS BECOMING SEVERE ALONG WITH SOME
LOCALIZED FLOODING. HIGH PRESSURE WILL BUILD IN TONIGHT AND
MONDAY PROVIDING DRIER AND LESS HUMID WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
IN FAST ZONAL FLOW PATTERN SHORTWAVE OVER THE UPPER MS VLY TO RACE
ACRS THE SRN GREAT LAKES THIS MORNING. THE UPPER LEVEL AMPLIFIES
WITH A TROF DEVELOPING ACRS THE EASTERN GREAT LAKES AND EASTERN
CANADA. SIGNIFICANT DEEPENING SFC WAVE TO TRACK EAST ACRS THE SRN
GREAT LAKES WITH ASSOCIATED STG COLD FRONT DROPPING TO NEAR THE
I-71 CORRIDOR BY 12Z. VERY STG 925MB JET AROUND 50KTS WL PROVIDE
GOOD FORCING ALONG WITH CAPES BETWEEN 1000-1500 J/KG. THIS FORCING
AND INSTBY ALONG WITH FAVORABLE BULK SHEAR AND LOW LEVEL SHEAR WL
PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS EARLY TODAY. DAMAGING
WINDS WL BE THE MAIN THREAT BUT GIVEN THE LOW LEVEL SHEAR A FEW
TORNADOES WL ALSO BE POSSIBLE MAINLY ACRS NRN HALF OF ILN/S FA.
HAVE BUMPED UP POPS TO CATEGORICAL TO ACCOUNT FOR THIS CONVECTIVE
ACTIVITY.
WITH THE PASSAGE OF THE COLD FRONT TO THE SOUTHEAST...DEEP MSTR AND
INSTBY EXISTS THE REGION THIS MORNING AND THEREFORE WL END MENTION
OF SHOWERS AND THUNDERSTORMS. A FEW POST FRONTAL SHOWERS ARE NOT OUT
OF THE QUESTION ACRS THE NE THIS AFTN BUT DUE TO LACK OF GOOD FORCING
OR DEEP MSTR HAVE MAINTAINED A DRY FCST. HAVE NOT DEVIATED MUCH FROM
MAV GUID TEMPS TODAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
IN NORTHWESTERLY FLOW ALOFT...SECONDARY TROF AXIS TO ROTATE THRU
THE GREAT LAKES WHICH WL LKLY KEEP SOME CLOUDS AROUND TONIGHT.
HAVE TRENDED TONIGHTS LOWS AT OR A LTL ABOVE MAV GUID.
SURFACE HIGH PRESSURE TO BUILD SOUTHEAST BECOMING CENTERED OVER
THE REGION MONDAY. THIS HIGH WILL PROVIDE DRY CONDITIONS AND
CONSIDERABLY COOLER TEMPS. HAVE OPTED FOR A BLEND OF MAV/MET NUMBERS
FOR HIGHS MONDAY.
MID/UPR LEVEL RIDGING TO KEEP THE REGION DRY MONDAY NIGHT INTO EARLY
TUESDAY. GFS SOLN IS THE FASTEST WITH THE WARM FRONTAL PRECIPITATION
RETURNING WHILE THE NAM/ECMWF OFFER A SLOWER SOLN. WL FOLLOW A SOLN
CLOSER TO SREF MEAN WITH CHANCE POPS FOR THUNDERSTORMS OVERSPREADING
FROM THE SW ON TUESDAY. HAVE GONE WITH A BLEND OF MAV/MET FOR LOWS
MON NIGHT AND OPTED FOR WARMER THAN MAV GUIDANCE ON TUESDAY FOR HIGHS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN ACTIVE PATTERN WILL RETURN FOR TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT AS SEVERAL SHORT WAVES MOVE THROUGH WEST NORTHWEST FLOW
ACROSS THE REGION. MAIN UNCERTAINTY IS PRECIPITATION PLACEMENT AS
MODELS CAN HAVE HIGH VARIABILITY WITH THE LOCATION OF CONVECTION.
AN UPPER RIDGE WILL SLOWLY BUILD NORTHEAST INTO THE OHIO VALLEY
FOR THE END OF THE WEEK. HOWEVER IT APPEARS THAT WEAK DISTURBANCES
MOVING OVER THE TOP OF THIS RIDGE COULD TRIGGER SOME DIURNAL
CONVECTION.
READINGS CLOSER TO NORMAL EXPECTED AROUND MIDWEEK. TEMPERATURES
WILL WARM WELL ABOVE NORMAL BY THE WEEKEND.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
TO START THE TAF PERIOD...THERE WILL BE A PERIOD OF THUNDERSTORMS
ACCOMPANIED BY MVFR CONDITIONS AND STRONG WIND GUSTS. ONCE THE
STORMS EXIT BY AROUND 15Z...DRIER WEATHER WILL MOVE IN BEHIND A
COLD FRONT. NORTHWEST WINDS WILL LIKELY PREVENT FOG FORMATION LATE
IN THE FORECAST. SKIES WILL BECOME MOSTLY CLEAR BY 22Z...THOUGH
CLOUDS MAY PERSIST LONGER AT CMH AND LCK. WINDS WILL BE OUT OF THE
NORTH AT CVG AFTER 13Z MONDAY.
.OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY AFTERNOON INTO
WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR OHZ026-034-
035-042>046-051>056-065.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIOHazardous weather outlook, Jun 6, 8:01 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 801 AM EDT SUN JUN 6 2010 KYZ091>093-096>100-OHZ054>056-062>065-071>074-077>082-088-071215- BOONE-KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 801 AM EDT SUN JUN 6 2010 ...TORNADO WATCH 271 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089-090-094-095-OHZ026-034-035- 042>046-051>053-060-061-070-071215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE- MONTGOMERY-BUTLER- 801 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 6:27 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 AM EDT SUN JUN 6 2010
OHZ056-061130-
LICKING OH-
627 AM EDT SUN JUN 6 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY
THROUGH 730 AM EDT...
AT 626 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR US ROUTE
62 AT STATE ROUTE 661...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UTICA.
ALSO...ST. LOUISVILLE AND FALLSBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4007 8219 4011 8262 4027 8260 4027 8247
4025 8247 4024 8224 4023 8218 4023 8217Special weather statement, Jun 6, 7:32 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
732 AM EDT SUN JUN 6 2010
OHZ056-065-061215-
FAIRFIELD OH-LICKING OH-
732 AM EDT SUN JUN 6 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LICKING AND
NORTHERN FAIRFIELD COUNTIES THROUGH 815 AM EDT...
AT 728 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEWARK TO ETNA...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HEBRON...BUCKEYE
LAKE...HARBOR HILLS AND FAIRFIELD BEACH.
ALSO...KIRKERSVILLE...GRATIOT AND BROWNSVILLE ARE NEAR THE PATH OF
THESE LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3994 8219 3994 8222 3991 8222 3991 8223
3991 8237 3992 8245 3987 8246 3997 8276
3998 8276 4010 8230 4007 8218Special weather statement, Jun 6, 8:06 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
806 AM EDT SUN JUN 6 2010
OHZ071-077>079-061245-
CLERMONT OH-HAMILTON OH-BROWN OH-WARREN OH-
806 AM EDT SUN JUN 6 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WARREN...
NORTHERN BROWN...EASTERN HAMILTON AND NORTHERN CLERMONT COUNTIES
THROUGH 845 AM EDT...
AT 802 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM DALLASBURG TO MIAMIVILLE TO BLUE ASH...MOVING EAST AT
40 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TERRACE PARK...
MILFORD...ST. MARTIN AND FAYETTEVILLE.
ALSO...MULBERRY...EDENTON...WOODVILLE...PERINTOWN...MOUNT REPOSE...
DAY HEIGHTS...OWENSVILLE AND NEWTONSVILLE ARE NEAR THE PATH OF THESE
LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3919 8450 3924 8434 3929 8414 3926 8400
3925 8400 3924 8386 3923 8386 3913 8387
3907 8408
HAWBLITZELSpecial weather statement, Jun 6, 8:08 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
808 AM EDT SUN JUN 6 2010
OHZ065-061300-
FAIRFIELD OH-
808 AM EDT SUN JUN 6 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD COUNTY
THROUGH 900 AM EDT...
AT 806 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF PLEASANTVILLE TO BALTIMORE TO
CARROLL...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLEASANTVILLE...
LANCASTER AND BREMEN.
ALSO...FAIRFIELD COUNTY AIRPORT...WEST RUSHVILLE...RUSHVILLE...NORTH
BERNE AND HIDEAWAY HILLS ARE NEAR THE PATH OF THESE LINE OF STRONG
THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3965 8237 3965 8249 3964 8249 3982 8282
3982 8280 3984 8280 3987 8267 3991 8246
3984 8246 3982 8239 3975 8239 3974 8236
HAWBLITZELLocal storm report, Jun 6, 8:18 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
818 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM TSTM WND DMG 2 S MARYSVILLE 40.21N 83.37W
06/06/2010 UNION OH LAW ENFORCEMENT
LARGE TREE DOWN ON STATE ROUTE 38
0533 AM TSTM WND DMG 2 S MARYSVILLE 40.21N 83.37W
06/06/2010 UNION OH LAW ENFORCEMENT
TREE DOWN ON A HOUSE
0533 AM TSTM WND DMG 2 S MARYSVILLE 40.21N 83.37W
06/06/2010 UNION OH LAW ENFORCEMENT
HOUSE DAMAGED
0533 AM TSTM WND DMG 2 S MARYSVILLE 40.21N 83.37W
06/06/2010 UNION OH LAW ENFORCEMENT
POWER POLES DOWN ON COLLINS RD.
0533 AM TSTM WND DMG 2 S MARYSVILLE 40.21N 83.37W
06/06/2010 UNION OH LAW ENFORCEMENT
BARN ROOFS DAMAGED ON WEAVER RD.
&&
BCSpecial weather statement, Jun 6, 8:31 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 AM EDT SUN JUN 6 2010
OHZ064-065-074-061315-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
831 AM EDT SUN JUN 6 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...HOCKING
AND SOUTHWESTERN FAIRFIELD COUNTIES THROUGH 915 AM EDT...
AT 830 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LOGAN ELM
VILLAGE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUGAR GROVE...
ROCKBRIDGE...LOGAN AND CARBON HILL.
ALSO...AW MARION STATE PARK...STOUTSVILLE...WHISLER...TARLTON...
ADELPHI...LAURELVILLE...CLEARPORT AND ENTERPRISE ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3946 8224 3946 8227 3938 8228 3937 8231
3951 8302 3964 8300 3961 8237 3960 8237
3960 8227 3958 8225 3956 8225 3956 8222
HAWBLITZELThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:05 AM EDT | Special Weather Statement | ILN | Auglaize, Darke, Mercer, Shelby | 55 min |
| Jun 6, 3:38 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 37 min |
| Jun 6, 4:24 AM EDT | Special Weather Statement | ILN | Shelby | 66 min |
| Jun 6, 5:20 AM EDT | Special Weather Statement | ILN | Delaware, Union | 55 min |
| Jun 6, 5:33 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Union | 29 min |
| Jun 6, 6:27 AM EDT | Special Weather Statement | ILN | Licking | 63 min |
| Jun 6, 7:32 AM EDT | Special Weather Statement | ILN | Licking | 43 min |
| Jun 6, 8:06 AM EDT | Special Weather Statement | ILN | Clermont | 39 min |
| Jun 6, 8:08 AM EDT | Special Weather Statement | ILN | Fairfield | 52 min |
| Jun 6, 8:31 AM EDT | Special Weather Statement | ILN | Hocking | 44 min |
| Jun 6, 8:42 AM EDT | Tornado Warning | ILN | Fairfield, Hocking, Pickaway | 33 min |
| Jun 6, 9:00 AM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 45 min |
| Jun 6, 10:54 AM EDT | Special Weather Statement | ILN | Lewis | 21 min |
| Jun 6, 7:27 PM EDT | Tornado Warning | ILN | Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.